Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Mar 14, 2021, 9:29 PM CDT for Lincoln County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2021, 9:29 PM CDT (02:29 UTC)
- Expired
- Mar 14, 2021, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WWUS83 KICT 150229
SPSICT
Special Weather Statement
National Weather Service Wichita KS
929 PM CDT Sun Mar 14 2021
KSZ032-033-150300-
Russell KS-Lincoln KS-
929 PM CDT Sun Mar 14 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Russell County in central Kansas...
Northwestern Lincoln County in central Kansas...
* Until 1000 PM CDT.
* At 928 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Sylvan Grove, or 16 miles west
of Lincoln...moving north at 25 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Lucas, Sylvan Grove and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3922 9827 3897 9837 3902 9857 3913 9859
3913 9849 3922 9849
TIME...MOT...LOC 0229Z 178DEG 23KT 3906 9845
$$
HOWERTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 14, 7:48 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 14, 7:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 748 PM CDT Sun Mar 14 2021 .UPDATE... Issued at 748 PM CDT Sun Mar 14 2021 Portions of central and south-central KS (mainly along/west of I-135) will see hit-or-miss showers/thunderstorms for another 1-2 hours. Activity is forming along a subtle zone of surface convergence ahead of the approaching upper low. Despite dewpoints only in the 30s, very cold air aloft and associated steep lapse rates is contributing to SBCAPE values of 250-500 J/kg. Not expecting severe weather with this activity, although high cloud bases in conjunction with dry low-levels may support localized 40-50 mph gusts with the strongest activity. Again, expect this activity to be mainly diurnally driven, likely dissipating in the next 1-2 hours. && .SHORT TERM...(This evening through Wednesday night) Issued at 248 PM CDT Sun Mar 14 2021 Deep upper low is currently situated over far Eastern CO with a large dry slot extending from sw Nebraska and down through central/sw TX. Showers and storms associated with 850-700mb moisture transport are making their way across eastern KS/far western MO. Meanwhile, Surface low also positioned over eastern CO with a trough/dryline lifting northeast across central/eastern KS. Upper low will start to become more disorganized tonight into Mon morning as it slowly tracks east/northeast. Warm advection showers and storms currently over eastern KS will shift into MO this evening with our best precip chances tonight through Mon coming in the warp around region of this system. Confidence remains high that central KS will have the highest precip chances on Mon as this wave lifts into the Upper Mississippi Valley. Wide range in temps is expected Mon as southerly and westerly winds remain over southern KS, keeping highs in the lower 60s. Remains good model agreement in a compact fast moving upper impulse sliding out of the Desert Southwest and into the Southern High Plains by Tue evening. This is slightly slower than what yesterdays model runs were showing. While daytime convection doesn't look that good for our area, confidence is increasing in fairly widespread elevated convection Tue night. Looks to be enough elevated instability and effective shear for at least a low end severe threat with hail being the main hazard. Upper low will track across central/northern OK during the day Wed and will be moving into the Ozark region by Wed night. This will once again place most of the forecast area in the wrap around region of this system, resulting in widespread rain along with cool windy conditions for Wed into Wed evening. .LONG TERM...(Thursday through Sunday) Issued at 248 PM CDT Sun Mar 14 2021 By 12z Thu, upper low will be approaching the Tenn Valley with wrap around precip exiting southeast KS. We will finally get into some upper ridging for the end of the work week into the start of the weekend which will allow for a slow warm-up and some time to dry out. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 705 PM CDT Sun Mar 14 2021 Deep upper low continues to spin over eastern CO/western KS. Widespread showers continue to exit eastern KS. Further west across central and south-central KS, expect hit-or-miss showers/sprinkles for a few hours this evening, with this activity likely diminishing 1-2 hours after sunset. Toward midnight or so, expecting IFR ceilings to move back in for mainly CNU-SLN-RSL, as moisture advects west amidst increasing diurnal cooling. These low ceilings should linger much of the day Monday, especially across central KS. By around sunrise Monday, the approaching upper low should support increasing rain shower chances across central KS, with these chances lingering all day. GBD-RSL-SLN have the best chance of seeing these showers, although could see hit-or-miss showers all the way south through the KS/OK stateline. && .FIRE WEATHER... Issued at 248 PM CDT Sun Mar 14 2021 Fire weather concerns are expected to remain on the low side through the next few days. Showers and storms will exit southeast KS this evening with additional showers possible for central KS Mon. After slightly above normal temps for Tue, another round of showers and storms are expected for the Tue night through Wed night time frame. Winds are also forecast to remain relatively light for the next few days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 41 59 38 64 / 20 10 0 0 Hutchinson 41 55 36 62 / 20 20 0 0 Newton 41 56 37 62 / 10 20 0 0 ElDorado 42 58 38 64 / 10 10 0 0 Winfield-KWLD 43 62 40 67 / 10 10 0 0 Russell 39 49 32 58 / 40 50 10 0 Great Bend 39 51 32 59 / 30 30 0 0 Salina 41 51 36 60 / 30 60 10 0 McPherson 41 54 36 61 / 20 30 0 0 Coffeyville 44 64 40 68 / 10 10 0 0 Chanute 43 61 39 66 / 20 10 0 0 Iola 43 61 39 64 / 30 20 0 0 Parsons-KPPF 43 63 39 67 / 20 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...ADK SHORT TERM...RBL LONG TERM...RBL AVIATION...ADK FIRE WEATHER...RBL
Hazardous weather outlook, Mar 14, 8:56 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 856 PM CDT Sun Mar 14 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 856 PM CDT Sun Mar 14 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few isolated showers and thunderstorms could produce 40 to 50 mph winds across central and north-central Kansas before 10 PM. Flooding will continue tonight along parts of the Neosho River. See latest river flood warnings for additional details. Fog will be possible for parts of central and southeast Kansas late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Fog will be possible early Monday morning for parts of central and southeast Kansas. Flooding will continue through Monday night along parts of the Neosho River. See latest river flood warnings for additional details. Another weather system will increase storm chances for Tuesday night. The stronger storms Tuesday night will be capable of producing nickel to quarter size hail and wind gusts to 50 mph. Some minor flooding will also be possible through Wednesday night as showers and storms remain in the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Mar 14, 7:09 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Wichita KS 709 PM CDT Sun Mar 14 2021 KSZ067-150100- Reno KS- 709 PM CDT Sun Mar 14 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Reno County in south central Kansas... * Until 800 PM CDT. * At 708 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Pretty Prairie...moving north at 25 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Haven, Pretty Prairie, Yoder and Cheney Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3774 9804 3800 9803 3796 9771 3773 9788 TIME...MOT...LOC 0009Z 201DEG 22KT 3778 9797 HOWERTON
Special weather statement, Mar 14, 8:26 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
826 PM CDT Sun Mar 14 2021
KSZ032-048-150200-
Ellsworth KS-Russell KS-
826 PM CDT Sun Mar 14 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Ellsworth County in central Kansas...
Southeastern Russell County in central Kansas...
* Until 900 PM CDT.
* At 823 PM CDT...National Weather Service meteorologists were
tracking two strong thunderstorms, one 5 miles south of Wilson
and one near Holyrood...and moving north at 25 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Wilson, Dorrance, Wilson State Park and Wilson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3892 9848 3887 9848 3887 9825 3857 9837
3863 9848 3870 9848 3870 9862 3872 9866
3896 9865
TIME...MOT...LOC 0124Z 172DEG 20KT 3875 9849 3865 9842
HOWERTONSpecial weather statement, Mar 14, 8:57 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
857 PM CDT Sun Mar 14 2021
KSZ033-150230-
Lincoln KS-
857 PM CDT Sun Mar 14 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Lincoln County in central Kansas...
* Until 930 PM CDT.
* At 854 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 5 miles
southwest of Sylvan Grove to 6 miles east of Wilson...and moving
north at 25 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Lincoln, Sylvan Grove, Ash Grove, Wilson State Park and Wilson
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3906 9810 3887 9823 3887 9849 3922 9849
3922 9845
TIME...MOT...LOC 0155Z 187DEG 23KT 3895 9846 3884 9835
HOWERTONSpecial weather statement, Mar 14, 9:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
929 PM CDT Sun Mar 14 2021
KSZ032-033-150300-
Russell KS-Lincoln KS-
929 PM CDT Sun Mar 14 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Russell County in central Kansas...
Northwestern Lincoln County in central Kansas...
* Until 1000 PM CDT.
* At 928 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Sylvan Grove, or 16 miles west
of Lincoln...moving north at 25 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Lucas, Sylvan Grove and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3922 9827 3897 9837 3902 9857 3913 9859
3913 9849 3922 9849
TIME...MOT...LOC 0229Z 178DEG 23KT 3906 9845
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:09 PM CDT | Special Weather Statement | ICT | Reno | 51 min |
| Mar 14, 8:26 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Mar 14, 8:57 PM CDT | Special Weather Statement | ICT | Lincoln | 33 min |
| Mar 15, 1:32 AM CDT | Dense Fog Advisory | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 5 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.